Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On solvability of second-order Sturm-Liouville
boundary value problems at resonance


Author: Dong Yujun
Journal: Proc. Amer. Math. Soc. 126 (1998), 145-152
MSC (1991): Primary 34B15
DOI: https://doi.org/10.1090/S0002-9939-98-04212-9
MathSciNet review: 1443173
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, based on of the concept $q_0\in H_0(p,(0,1),\alpha,\beta)$, which is a generalized form of the first resonant point $\pi^2$ to the Picard problem $x''+\lambda x=0$, $x(0)=x(1)=0$, we study the solvability of second-order Sturm-Liouville boundary value problems at resonance $(p(t)x')'+q_0(t)x+g(t,x)=h(t)$, $x(0){\cos \alpha}-p(0)x'(0)\sin \alpha=0$, $x(1)\cos \beta-p(1)x'(1)\sin \beta=0$, and improve the previous results about problems $x''+\pi^2x+g(t,x)=h(t),x(0)=x(1)=0$ derived by Chaitan P. Gupta, R.Iannacci and M. N. Nkashama, and Ma Ruyun, respectively.


References [Enhancements On Off] (What's this?)

  • [1] Dong Yujun, On equivalent conditions for the solvability of equation $(p(t)x')'+f(t,x)=h(t)$ satisfying linear boundary value conditions with $f$ restricted by linear growth conditions, to appear in J. Math. Anal. Appl.
  • [2] Chaitan P. Gupta, Solvability of a boundary value problem with the nonlinearity satisfying a sign condition, J. Math. Anal. Appl. 129 (1988), 482-492. MR 89a:34024
  • [3] R. Iannacci and M. N. Nkashama, Nonlinear two point boundary value problems at resonance without Landesman-Lazer condition, Proc. Amer. Math. Soc. 106 (1989), 943-952. MR 90f:34031
  • [4] Ma Ruyun, Solvability of a class of semilinear two-point boundary value problems at resonance, Acta Mathematica Sinica (in Chinese) 36 (1993), 99-105. MR 94g:34031
  • [5] Philip Hartman, Ordinary Differential Equations, Second Edition, 1982, Birkhäuser, Boston, Basel, Stuttgart. MR 83e:34002
  • [6] E. A. Coddington and N. Levinson, Theory of Ordinary Differential Equations, International Series in Pure and Applied Mathematics, 1955. MR 16:1022b

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34B15

Retrieve articles in all journals with MSC (1991): 34B15


Additional Information

Dong Yujun
Affiliation: Institute of Mathematics, Jilin University, Changchun, Jilin, 130023, People’s Republic of China

DOI: https://doi.org/10.1090/S0002-9939-98-04212-9
Received by editor(s): May 9, 1996
Communicated by: Hal Smith
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society